ADVERTISEMENT
ADVERTISEMENT

Q. What medicine can treat acne scars on my upper back?

Answered by
Dr. Sushil Kakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 20, 2017

Hello doctor,

I am a 31-year-old male. For no reasons, my upper back has formed acne in the back of shoulders and in the mid-upper back. I tried Benzoyl wash, Vanoxide Topical, and Doxycycline. There was no success. I am now using Hibiclens foam wash, Clindamycin and Benzoyl foam, and a Sulfamethoxazole tablet two times per day. This second regimen has only been going on for five days. How long can I expect results?

I also shave my shoulders which I know puts me at risk for folliculitis and other related conditions. However, I have never shaved my back and therefore do not understand how this occurred. Just when I think things look better, a trip to the gym and shower right afterward, it always makes things look worse. Am I wasting my time trying to fix this? Of note, I had a very severe acne on the upper back and face when I was a teenager. I was on Doxycycline in the past.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Perhaps it is Pityrosporum folliculitis.

It is usually itchy and favors back and looks similar to acne.

Do they itch in your case?

Pityrosporum folliculitis would require oral antifungals.

Anyways acne that is unresponsive to usual antiacne medications oral and topical usually respond to oral Isotretinoin. Consult your specialist doctor, discuss with him or her and with their consent take the medicine.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am suffering from back acne.Kindly suggest remedy.

Acne on the back have mainly two differentials: Truncal acne, which is caused by Propionibacterium acnes ... As per details, it is most likely ...   Read full

Suffering from balanitis. Using an anti-fungal cream candid-B. The symptoms start again after I stop using the cream.

Hello doctor, My father is 65 years old. He has bipolar disorder for 40 years. He also has diabetes. He is taking medicine for high blood pressure. For a very long time, he took lithium 1000 mg and oxcarbazepine 900 mg. 2-3 episodes used to happen, n...   Read full

What is causing pimples on the back and shoulders?

Hello doctor, My father is 65 years old. He has bipolar disorder for 40 years. He also has diabetes. He is taking medicine for high blood pressure. For a very long time, he took lithium 1000 mg and oxcarbazepine 900 mg. 2-3 episodes used to happen, n...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.